MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY INFUSION CANNULA; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - HOUSTON UNITY INFUSION CANNULA; UNIT, PHACOFRAGMENTATION
Catalog Number 8065000468
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Endophthalmitis (1835)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that the surgeon did observe that the infusion cannula was not sealing on the cannula during the case and patient developed a postoperative day 3 (pod3) endophthalmitis after surgery which was confirmed with a vitrectomy tap and successfully treated with antibiotics.The procedure details were unknown.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
No product has been returned the investigation site for evaluation; therefore, the condition of the product could not be verified.All product is delivered to our customers in a sterile manner.An evaluation is conducted during manufacturing to ensure each requested item meets customer, process, and regulatory requirements.Receipt of complaint product or additional information pertinent to this complaint will result in re-evaluation of the complaint investigation.The investigation conducted a non-conformance review of the reported lot number.No deviations, were identified and all corresponding production release specifications defined in the device master record were met.The root cause of the customer's complaint could not be conclusively determined as product was not returned and the condition of the product could not be verified.As the root cause is unknown, the relationship, if any, of the device to the reported incident cannot be determined.The root cause for this complaint is not known, therefore, specific action with regards to this complaint cannot be taken.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.As described, all unity product is delivered to our customers in a sterile manner.An evaluation is conducted during manufacturing to ensure each requested item meets customer, process, and regulatory requirements.Complaint data for all alcon products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY INFUSION CANNULA
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21721556
Report Number1644019-2025-00866
Device Sequence Number21205394
Product Code HQC
UDI-Device Identifier00380650004680
UDI-Public(01)00380650004680(17)260831(11)240926(10)172EJL
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number8065000468
Device Lot Number172EJL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date06/04/2025
Date Device Manufactured09/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNITY TOTAL PLUS COMBINED PROCEDURE PACK.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown